MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE

COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE
Model Number 111981
Medical Device Problem Codes Difficult to Remove (1528); Misfire (2532)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an open sigmoidectomy procedure with dst anastomosis.When the surgeon tried to pull the device out after firing it, the anvil caught up and the device could not be removed from the stapling site.The surgeon pulled it several times, the device got out but the anvil remained in the intestinal tract.The device was removed from the tissue by force but no tissue damage was caused.The surgeon attempted to pull out the anvil but could not withdraw it.Resected the mouth side and thenal side tissue additionally and performed anastomosis again used a new product.Additional tissue resection was required due to the tissue.There was tissue damage.When examining the specimens that were taken out, the tissue was cut for two-thirds, but one-third was uncut.The surgical time was extended by less than thirty minutes.The status of the patient is no problem.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The event report alleges the product was used in a procedure.Inspection under the microscope displayed nicks on the knife blade.The instrument was applied to the appropriate test media producing acceptable results, despite the noted knife blade damage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed knife blade damage may occur if the instrument is applied over an obstruction.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PREMIUM PLUS CEEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key6452869
Report Number3006451981-2017-05111
Device Sequence Number10981725
Product Code GDW
UDI-Device Identifier10884523006575
UDI-Public10884523006575
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number111981
Device Catalogue Number111981
Device Lot NumberS5GC006X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
04/10/2017
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date05/04/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;